Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 17, NWS Cheyenne, WY

August 1, 2007Banner County, Kimball County, Nebraska; Laramie County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Aug 1, 2007, 3:13 PM MDT for Banner County, Kimball County, Nebraska; Laramie County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2007, 3:13 PM MDT (21:13 UTC)
Expired
Aug 1, 2007, 5:15 PM MDT
In force
2 hr
Issued by
NWS Cheyenne, WY
Area
Whole counties

Counties Banner County, NE, Kimball County, NE, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 68 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 012116
FFWCYS
NEC007-105-WYC021-012315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT WED AUG 1 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  WESTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 515 PM MDT

* AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS DRIFTING SOUTH AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
  BLUFFS...BURNS AND ALBIN

SINCE 115 PM MDT THIS AFTERNOON...TWO AND A HALF TO THREE INCHES OF 
RAIN HAS FALLEN...WITH ANOTHER ONE TO TWO INCHES EXPECTED BY 515 PM 
MDT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING
AREAS ALONG THE BANKS OF STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.

LAT...LON 4101 10461 4101 10392 4150 10375 4150 10407

$$

EISE
2 follow-up statements
000
WGUS75 KCYS 012207
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
404 PM MDT WED AUG 1 2007

NEC007-105-WYC021-012315-
BANNER NE-KIMBALL NE-LARAMIE WY-
404 PM MDT WED AUG 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR
SOUTHEASTERN LARAMIE...WESTERN KIMBALL AND SOUTHWESTERN BANNER
COUNTIES...

AT 400 PM...RADAR SHOWED THAT THE AREA OF HEAVY RAIN WAS DECREASING 
AS IT SHIFTED SLOWLY SOUTH TO NEAR THE COLORADO BORDER.  LOCALIZED 
FLASH FLOODING OF SMALL STREAMS WILL STILL BE A POSSIBILITY THROUGH 
515 PM...MAINLY IN SOUTHEAST LARAMIE COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 4101 10461 4101 10392 4150 10375 4150 10407

$$
000
WGUS75 KCYS 012309
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT WED AUG 1 2007

NEC007-105-WYC021-012316-
BANNER NE-KIMBALL NE-LARAMIE WY-
506 PM MDT WED AUG 1 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MDT FOR SOUTHEASTERN
LARAMIE...WESTERN KIMBALL AND SOUTHWESTERN BANNER COUNTIES...

AT 505 PM...RADAR SHOWED THAT THE RAIN HAD PRETTY MUCH ENDED IN THE 
WARNING AREA.  NO REPORTS OF FLOODING HAVE BEEN RECEIVED AS OF 5 PM.

MOTORISTS SHOULD STILL USE CAUTION ON AREA ROADS AS THERE COULD 
STILL BE SOME PONDING OF WATER...ESPECIALLY IN LOW SPOTS.


LAT...LON 4101 10461 4101 10392 4150 10375 4150 10407

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:26 PM MDT, 47 minutes earlier.

Area forecast discussion, Aug 1, 2:26 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
226 PM MDT WED AUG 1 2007

.SHORT TERM...TONIGHT THRU THURSDAY NIGHT...SFC FRON SAGGING SE
ACROSS THE AREA WITH THUNDERSTORMS CONTG TO DEVELOP MAINLY FROM
FAR SE WY INTO THE SRN NEB PANHANDLE. THIS AREA WILL SEE BEST
CHANCE FOR HEAVY RAINS THIS EVENING BUT WITH SOMEWHAT ENHANCED
NORTHERLY FLOW IN MID LEVELS ACTIVITY MOVING SOUTH FAST ENUF THAT
FLOODING POTENTIAL SHOULD STAY RATHER LOCALIZED. ACTIVITY
SHOULD DECREASE LATER THIS EVENING BUT SCTD SHOWERS STILL LIKELY
ESP OVER SE WY. LITTLE CHANGE THURSDAY THRU THURSDAY NIGHT WITH
SFC UPSLOPE FLOW COMBINING WITH SOME MODEST INSTABILITY FOR SCTD
SHOWERS AND TSTRMS.

.LONG TERM...FRIDAY THROUGH WEDNESDAY. LARGE RIDGE OVER WESTERN
STATES WILL GIVE WAY TO TROUGH DIGGING INTO WEST COAST ON
FRIDAY...WITH SOUTHWEST FLOW ALOFT DEVELOPING ACROSS SOUTHEAST
WYOMING AND THE NEBRASKA PANHANDLE. EMBEDDED SHORTWAVES RIPPLING
NORTHEAST FROM THE TROUGH WILL KEEP A CHANCE OF AFTERNOON AND
EARLY NIGHT TIME SHOWERS OR THUNDERSTORMS IN THE GRIDS FROM FRIDAY
THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES WILL BE IN THE
80S TO LOWER 90S AT LOWER ELEVATIONS WITH COOLER READINGS OVER THE
HIGHER TERRAIN. LOW TEMPERATURES WILL BE IN THE 50S...COOLER
MOUNTAINS.

&&

.AVIATION...MAINLY VFR CONDS EXPECTED THRU THURSDAY BUT LOCAL MVFR
CONDS IN SCTD SHOWERS AND TSTRMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...RE
LONG TERM....EISE
Hazardous weather outlook, Aug 1, 10:33 AM MDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 AM MDT WED AUG 1 2007

NEZ001>003-019>021-054-055-WYZ059>070-021115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1033 AM MDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND TONIGHT OVER MOST AREAS. NO SEVERE STORMS ARE EXPECTED BUT A
FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL.
LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE AS STORM MOVEMENT WILL
BE RATHER SLOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THURSDAY. STORMS SHOULD BE MORE ISOLATED IN NATURE FRIDAY INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT SPOTTERS
ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL AMOUNTS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:21 PM MDTFlash Flood WarningCYSBanner, Kimball84 min

Nearby

Flash Flood Warnings in Nebraska, 2007Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.